Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 1, NWS El Paso, TX

February 24, 2006Grant County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Feb 24, 2006, 2:52 PM MST for Grant County, New Mexico. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2006, 2:52 PM MST (21:52 UTC)
Expired
Feb 24, 2006, 3:45 PM MST
In force
53 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Grant County, NM

The radar

The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:05 PM MST, 2 hours 47 minutes earlier.

Area forecast discussion, Feb 24, 12:05 PM MST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1205 PM MST FRI FEB 24 2006

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NEW MEXICO AND
WESTERN TEXAS THIS AFTERNOON AND THIS EVENING AS AN UPPER LEVEL
LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. A FEW STORMS MAY PRODUCE
HAIL...LOCALLY HEAVY RAINS AND STRONG WINDS. WEST TO SOUTHWEST
WINDS WILL BRING SEASONABLY WARM DRY WEATHER OVER THE WEEKEND AND
MONDAY. A STORM MOVING INTO THE WESTERN UNITED STATES MAY PRODUCE A
FEW RAIN SHOWERS OVER SOUTHWESTERN NEW MEXICO ON TUESDAY.

&&

.DISCUSSION...
SOUTHERLY BRANCH OF THE JET NOW EXTENDS ACROSS NORTHERN MEXICO
WITH THE CWA IN LEFT FRONT QUAD OF 100 KT SPEED MAX ACROSS BAJA.
IN ADDITION AN UPPER TROUGH AXIS NOW EXTENDING THROUGH CENTRAL
ARIZONA WILL BE MOVING ACROSS NEW MEXICO AND WESTERN TEXAS THIS
EVENING WITH ATTENDANT LIFT ASSOCIATED WITH JET DYNAMICS AND
VORTICITY ADVECTION INCREASING OVER THE REGION.

LOW LEVEL MOISTURE IS UNSEASONABLY HIGH WITH LOWLAND DEWPOINTS
RANGING MAINLY FROM THE LOWER 40S TO LOWER 50S. THIS FACTOR
COMBINED WITH UPPER COOLING IS MAKING AREA AIR MASS WEAKLY
UNSTABLE WITH AFTERNOON CAPES EXPECTED TO BE AROUND 500 J/KG.
COMBINATION OF LIFT...MOISTURE AND INSTABILITY WILL THEREFORE
GENERATE SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THE EVENING.
WHILE INSTABILITY WILL BE IN THE LOWER CATEGORY, STRONG DEEP LAYER
SHEAR OF NEAR 50 KTS WILL EXIST VIA STRONG MID LEVEL SOUTHWESTERLY
SPEED MAX. THUS UPDRAFT VELOCITIES COULD BE ENHANCED. WET BULB
ZERO HEIGHTS AROUND 6000 FEET AGL INDICATE ISOLATED STORMS MAY
PRODUCE MARGINALLY SEVERE HAIL AND EVEN BRIEF HEAVY RAINS.

WEEKEND AND MONDAY LOOKS SEASONABLY WARM AND DRY AS WESTERLY FLOW
FOLLOWED BY SHORT WAVE RIDGE DEVELOP ACROSS THE CWA. TUESDAY AND
BEYOND HIGH CLOUDS MAY ADVECT INTO SOUTHERN ROCKIES AS STRONG
PACIFIC TROUGH APPROACHES GREAT BASIN. HAVE ADDED SLIGHT CHANCES
OF RAIN WESTERN NEW MEXICO ZONES MONDAY NIGHT AND TUESDAY AS
MODELS HAVE REMAINED CONSISTENT IN BRINGING MOISTURE INTO THIS
AREA. OTHERWISE EXPECT WESTERLY FLOW TO KEEP THINGS DRY.

&&

.AVIATION...
SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES THIS AFTERNOON
AND THIS EVENING IN SHOWERS AND THUNDERSTORMS. VFR WITH NO
CEILINGS ON SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 44  69  41  72  45 /  30   0   0   0   0
SIERRA BLANCA TX        37  63  36  68  42 /  40   0   0   0   0
LAS CRUCES              40  67  37  71  43 /  30   0   0   0   0
ALAMOGORDO              42  67  40  69  41 /  30   0   0   0   0
CLOUDCROFT              25  48  21  52  23 /  30   0   0   0   0
TRUTH OR CONSEQUENCES   39  66  37  72  41 /  20   0   0   0   0
SILVER CITY             34  63  34  66  38 /  20   0   0   0   0
DEMING                  38  68  36  72  40 /  30   0   0   0   0
LORDSBURG               37  70  35  71  40 /  10   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

05 ROGASH
Hazardous weather outlook, Feb 24, 6:23 AM MST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
623 AM MST FRI FEB 24 2006

NMZ022>025-030>032-TXZ055-056-251330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
623 AM MST FRI FEB 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED DENSE FOG
THIS MORNING WILL QUICKLY DISSIPATE AFTER SUNRISE. ISOLATED
THUNDERSTORMS WILL DEVELOP LATER TODAY WITH THE APPROACH OF AN
UPPER LEVEL STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 24, 11:32 AM MST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1132 AM MST FRI FEB 24 2006

NMZ022-241945-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
INCLUDING THE CITY OF...SILVER CITY
1132 AM MST FRI FEB 24 2006

THUNDERSTORMS MOVING THROUGH SILVER CITY AND SURROUNDING AREAS ARE
PRODUCING SMALL HAIL UP TO 1/2 INCH IN DIAMETER. THESE STORMS ARE
ALSO CAPABLE OF PRODUCING HEAVY RAIN WITH LOCALIZED FLOODING OF
STREETS AND ARROYOS...AND GUSTY WINDS TO 45 MPH.

TRIPOLI
Special weather statement, Feb 24, 12:22 PM MST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1222 PM MST FRI FEB 24 2006

NMZ022>025-030>032-TXZ055-056-250115-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1222 PM MST FRI FEB 24 2006

...A FEW STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN NEW MEXICO
AND WESTERN TEXAS THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MUCH OF SOUTHERN
NEW MEXICO AND FAR WESTERN TEXAS THIS AFTERNOON AND THIS EVENING.
A FEW STORMS MAY PRODUCE HAIL UP TO AN INCH IN DIAMETER ALONG WITH
FREQUENT LIGHTNING...LOCALLY HEAVY RAINS AND STRONG GUSTY WINDS.

PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IN A STRONG
BUILDING. TRAVELERS SHOULD EXPECT AREAS OF DANGEROUS DRIVING
CONDITIONS DUE TO LOW VISIBILITIES AND VERY SLIPPERY ROADS.

THE THUNDERSTORMS ARE BEING PRODUCED AHEAD OF AN UPPER LEVEL
DISTURBANCE MOVING ACROSS THE REGION. DRIER WEATHER WILL RETURN ON
SATURDAY AFTER THE DISTURBANCE PASSES TO THE EAST.

ROGASH
Special weather statement, Feb 24, 2:06 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
206 PM MST FRI FEB 24 2006

NMZ022-030-242215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL-
INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG
206 PM MST FRI FEB 24 2006

...STRONG THUNDERSTORMS CONTINUE OVER SOUTHWESTERN NEW MEXICO...

AT 2 PM A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUED MOVING TO
THE NORTHEAST ACROSS GRANT AND HIDALGO COUNTIES IN SOUTHWESTERN
NEW MEXICO. STRONGEST STORMS WERE MOVING INTO THE SILVER CITY
VICINITY WITH OTHER STRONG STORMS MOVING ACROSS INTERSTATE 10
NEAR LORDSBURG.

THE STORMS MAY PRODUCE SMALL HAIL...LOCALLY HEAVY RAINS AND WIND
GUSTS TO 40 MPH. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE
SHELTER AND DRIVERS SHOULD EXPECT HAZARDOUS CONDITIONS FROM LOW
VISIBILITIES AND SLIPPERY ROADS. SOME PONDING OF WATER MAY ALSO
OCCUR IN LOW LYING AREAS.

ROGASH

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.